Alert archive / Pennsylvania / Areal Flood Warnings in 2025
Areal Flood Warning 40, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 14, 2025, 10:45 PM EDT for Lehigh County, Montgomery County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2025, 10:45 PM EDT (02:45 UTC)
- Expired
- Jul 15, 2025, 3:07 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lehigh County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
829
WGUS41 KPHI 150245
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1045 PM EDT Mon Jul 14 2025
PAC077-091-150845-
/O.NEW.KPHI.FA.W.0040.250715T0245Z-250715T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lehigh PA-Montgomery PA-
1045 PM EDT Mon Jul 14 2025
...FLOOD WARNING IN EFFECT UNTIL 445 AM EDT TUESDAY...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Portions of east central and southeast Pennsylvania,
including the following counties, in east central Pennsylvania,
Lehigh. In southeast Pennsylvania, Montgomery.
* WHEN...Until 445 AM EDT Tuesday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is occurring. Streams continue to rise
due to excess runoff from earlier rainfall.
* ADDITIONAL DETAILS...
- At 1043 PM EDT, gauge reports indicated heavy rainfall due to
thunderstorms. Flooding is already occurring in the warned
area. Between 1 and 4 inches of rain have fallen.
- Flooding impacts will continue, but no additional rainfall is
expected.
- For Perkiomen Creek at East Greenville:
At 10:30pm the stage was 7.58 feet.
Flood Stage is 5 feet.
...
For West Branch Perkiomen Creek at Hillegass:
At 10:15pm the stage was 2.38 feet.
Flood Stage is 5 feet.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles. Be especially cautious at night when
it is harder to recognize the dangers of flooding.
&&
LAT...LON 4053 7551 4049 7547 4042 7548 4041 7548
4037 7545 4032 7543 4030 7550 4035 7556
4041 7556 4044 7553 4045 7553
$$
Staarmann2 follow-up statements
580
WGUS81 KPHI 150448
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1248 AM EDT Tue Jul 15 2025
PAC077-091-150845-
/O.CON.KPHI.FA.W.0040.000000T0000Z-250715T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lehigh PA-Montgomery PA-
1248 AM EDT Tue Jul 15 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT EARLY THIS
MORNING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Portions of east central and southeast Pennsylvania,
including the following counties, in east central Pennsylvania,
Lehigh. In southeast Pennsylvania, Montgomery.
* WHEN...Until 445 AM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 1246 AM EDT, radar and gauge reports indicated heavy
rainfall due to thunderstorms. Flooding is already occurring
in the warned area. Between 1 and 4 inches of rain have
fallen upstream of East Greenville across portions of
southern Lehigh County.
- Flooding impacts will continue, but no additional rainfall is
expected.
- For Perkiomen Creek at East Greenville:
At 12:30am the stage was 6.75 feet.
Flood Stage is 5 feet.
For West Branch Perkiomen Creek at Hillegass:
At 12:15am the stage was 1.92 feet.
Flood Stage is 5 feet.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4053 7551 4049 7547 4042 7548 4041 7548
4037 7545 4032 7543 4030 7550 4035 7556
4041 7556 4044 7553 4045 7553
$$
Staarmann300
WGUS81 KPHI 150707
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
307 AM EDT Tue Jul 15 2025
PAC077-091-150717-
/O.CAN.KPHI.FA.W.0040.000000T0000Z-250715T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lehigh PA-Montgomery PA-
307 AM EDT Tue Jul 15 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for South Central Lehigh and
Northwestern Montgomery Counties.
Flood waters have receded along the Perkiomen Creek. The East
Greenville gauge has fallen below flood stage. Flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
&&
LAT...LON 4053 7551 4049 7547 4042 7548 4041 7548
4037 7545 4032 7543 4030 7550 4035 7556
4041 7556 4044 7553 4045 7553
$$
StaarmannWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 14, 10:11 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 14, 10:11 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1011 PM EDT Mon Jul 14 2025 .SYNOPSIS... A very warm and humid airmass will be over the region this week with multiple rounds of showers and thunderstorms expected. A cold front will move eastward into the region through tonight, and then stall near or just south of our area through Wednesday. It will move northward as a warm front on Thursday. Another cold front approaches toward the end of week. && .NEAR TERM /THROUGH TUESDAY/... The Flood Watch was canceled at 10 PM Monday, as all heavy rainfall had ended across the watch area. Additional flooding is no longer expected to pose a threat through tonight, however several Flood Warnings remain in effect due to ongoing flooding. The only River Flood Warning is up for Chatham along the Passaic River. No additional main stem river flooding is expected through tonight. Continue to monitor the latest warnings for your area and take action as needed. Some showers and isolated thunderstorms will remain possible through the overnight period. Warm and humid conditions for the remainder of the overnight with low clouds and some fog possible too. Light and variable winds. Please contact our office or post on social media and damage or pictures of flooding, only if you can do so safely. Latest guidance depicts the front stalling just south of our region. If this comes to fruition, that would mean the main focus for storms tomorrow will be south and east of our region. That being said, there is still uncertainty if the front will make it that far south. In the area of the front, expect another round of potential heavy rain. One thing that is different tomorrow (as compared to today) is the mid and upper level pattern will be characterized by short wave ridging instead of the trough that is crossing over today. Consequently, coverage of storms, even in the area of the front will be far more limited. Even if the front is fully south of our area, it is weakening, so don't expect any significant dry or cold air advection in its wake. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... Unsettled weather along with very warm and humid conditions will continue through Thursday. Several rounds of showers and thunderstorms can be expected, with locally heavy rainfall leading to flash flooding being the primary threat. On Thursday, there is also a concern for extreme heat. The front may begin to lift north on Wednesday, but its exact placement remains uncertain at the moment. The shortwave ridge will still be overhead on Wednesday, and this could act to introduce some dry mid level air into the equation. Synoptic forcing will not be strong, and shear will again be weak. At least scattered showers and thunderstorms should develop again into the afternoon and evening due to the diurnal instability and lack of any significant subsidence or CIN. PoPs remain around 50- 70% for our inland areas. No severe probabilities are currently included from SPC, but there could be an isolated damaging wind gust from any stronger thunderstorms that develop. PWats will again by high around 2" or so, so the tropical downpours will also remain a threat. On Thursday, southwesterly flow will bring back warm air and moisture advection resulting in heat index values approaching 100 degrees in many areas. This could be the warmest day of the week (unless the cold front on Friday is later than currently expected). && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Friday could be another hot day depending on the timing of the next cold front. Latest guidance shows the front crossing through the region late in the day, and into the overnight hours on Friday. If that timing holds, most of the area (aside from Delmarva) may be a degree or two lower on Friday as compared to Thursday. Heading into the weekend, Saturday should experience the lowest chance of convection with a surge of slightly drier air, lower instability, and some subsidence from the departing trough. Temperatures returning back closer to normal. Chances for convection should increase again some for Sunday as the boundary start lifting north with return flow. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Sub-VFR in SHRA/TSRA in the evening. Sub-VFR conditions in fog and stratus possible thereafter. Low confidence. Tomorrow...Prevailing VFR. scattered TSRA possible after 18Z, which could result in brief MVFR conditions. Outlook... Wednesday through Saturday...Overall, prevailing VFR conditions. However, afternoon and evening SHRA/TSRA may result in brief restrictions daily. Restrictions conditions are also possible overnights/early mornings due to low clouds and fog, but uncertainty remains on this potential, so confidence is low on any daily details. && .MARINE... Winds and seas should generally stay below Small Craft Advisory criteria through tonight. Gusty winds could be possible in the vicinity of any thunderstorms late today/this evening. Outlook... Wednesday through Saturday...Winds and seas should stay below Small Craft Advisory criteria through this period. Showers and thunderstorms are possible daily, primarily in the late afternoon and evening hours. Rip Currents... Tuesday, southerly winds 5-10 mph with breaking waves around 1 to 2 feet. This combined with an easterly swell around 1 foot at 6-7 seconds in length will result in a LOW risk for the development of dangerous and life threatening rip currents at all beaches. Wednesday, south-southwesterly winds 5-10 mph with breaking waves around 1 to 2 feet. This combined with an easterly swell around 1 foot at 6-8 seconds in length will result in a continued LOW risk for life threatening rip currents at all beaches. Rip currents occur often in the vicinities of jetties and piers and the speed of the currents are generally maximized at low tides. For specific beach forecasts, visit weather.gov/beach/phi && .HYDROLOGY... The Flood Watch was canceled at 10 PM Monday, as all heavy rainfall had ended across the watch area. Additional flooding is no longer expected to pose a threat through tonight, however several Flood Warnings remain in effect due to ongoing flooding. The only River Flood Warning is up for Chatham along the Passaic River. No additional main stem river flooding is expected through tonight. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Johnson/Staarmann NEAR TERM...RCM/Staarmann SHORT TERM...Johnson/Staarmann LONG TERM...Johnson/Staarmann AVIATION...Johnson/RCM/Staarmann MARINE...Johnson/RCM/Staarmann HYDROLOGY...Staarmann
Hazardous weather outlook, Jul 14, 9:58 PM EDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 958 PM EDT Mon Jul 14 2025 MDZ012-015-019-020-160200- Kent MD-Queen Annes-Talbot-Caroline- 958 PM EDT Mon Jul 14 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered instances of flash flooding are possible Tuesday. Additional rounds of showers and thunderstorms are possible each day through the end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Staarmann
In the hours before
Local storm report, Jul 14, 9:29 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
929 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Flash Flood Watchung 40.64N 74.45W
07/14/2025 Somerset NJ Other Federal
Stony Brook at Watchung reached flood stage.
&&
ZCLocal storm report, Jul 14, 9:34 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
934 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flash Flood 3 NE Watchung 40.67N 74.40W
07/14/2025 Somerset NJ Other Federal
Green Brook at Seeley Mills reached flood
stage.
&&
ZCLocal storm report, Jul 14, 9:37 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
937 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Flash Flood 1 SSW Chatham 40.73N 74.39W
07/14/2025 Morris NJ Other Federal
Passaic River at Chatham reached flood
stage.
&&
ZCLocal storm report, Jul 14, 9:39 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
939 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Flash Flood Piscataway 40.55N 74.46W
07/14/2025 Middlesex NJ Public
Portions of I-287 became fully submerged.
Time included in report.
&&
ZCLocal storm report, Jul 14, 9:49 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
949 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flash Flood Chatham 40.74N 74.38W
07/14/2025 Morris NJ 911 Call Center
Roadways flooded in Chatham. Time estimated.
&&
ZCLocal storm report, Jul 14, 10:21 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1021 PM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Flood 1 NW Middlesex 40.59N 74.51W
07/14/2025 Somerset NJ Public
Bound Brook at Middlesex reached flood
stage.
&&
ZCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:37 PM EDT | Flood Watch | PHI | Berks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more | 34 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2025Every areal flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.